View Full Version : help

01-24-2010, 04:15 PM
Hi i'm new on this site, however been suffering with hair loss of almost 9 years, therefore i was put on Diane 35, worked well, so well i thought i could get off it, i will be 40 this year. Mid august started using hairmax laser comb, and Diane 35 at the same time, wanted to get off Diane if i saw results with the laser comb. The results are that i've been shedding soo much since laser comb, to be exact 3 months, and does not seem to stop. I had some blood test my thyroid is ok my ferritin 20, therefore been on iron pills. My questions are

1. Is it normal that hairmax laser comb could cause soo much shedding and if so, when could i get to see some results and see shedding stop?
2. I want to start minoxidil but very scared it will cause more shedding?
3. Are you aware of a good dermatologist in Italy? That is were i'm residing at the moment That is not dr Antonella Tosti HORRIBLE DOCTOR AND STAFF

01-31-2010, 10:54 PM
From my research that ive done, there is no way the laser could cause your hair to fall our more. The fda cleared the product a few years ago and did a study where no adverse results were seen.

How much hair have you been noticing falling out? It is normal to lose around 100 aday. With any treatment program for hair restoration you will see hair falling out its normal. What matters is if its regrowing. And 4 months using the comb isnt that long give it another few months to see whats happening. One way you could tell if your getting new hair i think is by looking close in a mirror and seeing if there is any white tips on the hair (some one correct me if im wrong) But that would signify that the follicles are being repaired and the white tip used to be a velous hair.

Ive been having laser treatments done a clinic for 7 months and have noticed good response. I have also been using a 20mw laser comb at home. You might want to look into a clinic as its more powerful then one you could use at home. Or look at getting a more powerful comb.

02-02-2010, 09:28 PM
sorry forgot to respond to the rest of your question.
For minoxidil or rogain

Heres some quotes from howtoall.com

Stop using minoxidil if breathing problems occur

• Fainting and difficulties in breathing can be other side effects of minoxidil (due to the change of the blood pressure).

• Have in mind that a simultaneous use of Retin A and Rogaine can increase the risk of side effects because the solution penetrates better the skin (not approved by doctors.)"

then from http://www.rogaine.com/women/

"What are the common side effects of ROGAINEŽ?

Some people may experience a dry, itchy scalp and irritation. If the condition persists, stop use and see your doctor. Infrequent cases of unwanted facial hair have been reported in women. If you develop unwanted facial hair while using Women’s ROGAINEŽ, it will usually disappear when use of ROGAINEŽ is discontinued."
This is now from me again.

Let me explain womens hair loss, You should only be losing your hair in the crown/top/front/front side/ this is commonly called diffuse hair loss. If you have hair loss on the very very back or side more every area of your scalp it is due to some other reason and you need to see a doctor about it asap.

As a women you more commonly start to lose your hair as you get older either pre/post menopause. What happens is your estrogen levels drop so theirs more testosterone to created the metabolite DHT. That inturn attaches to androgen receptors ( genetics is most common for them being active) below the hair follicles. Now this buildup creates a blockage below the follicles and causes inflammation. This doesn't allow the proper blood flow to get back to the follicles, now your not getting the proper vitamins and nutrients back to the organ. As the hair fall out it still comes back but the blockage increases and slowly miniaturizes the follicles so the hair is coming back thinner and finer, also healthy hair comes in groups of 2 or more out of the follicle, when you have hair loss you are only seeing 1 come out so you see more of your scalp because of that you lose a lot of coverage and see more of the scalp.

Rogaine is pretty straight forward, what it does is its a vasodilator (brings the blood flow back to the scalp) there is a muscle that attaches on to each strand of hair. That muscle determines if your hair lasts up to 6 years, since you have the blockage right now again theres no nutrients going to that muscle so hair falls out quicker than what it should be and stays dormant a little longer. Now rogain again gets the blood flow back to the top areas of the scalp, which strenghtens that muscle, so most/some people experience less hair loss, less empty spacing, and some new weekstrands coming up. Best results are at 9 months, then you have to use it for the rest of your life to try to keep it there. monoxide can not get rid of all the blockage or repair any damaged follicles, so the blockage keeps building up so when you stop you experience very fast fallout to where it was before if not worse.

There are lots of more natural topical solutions out there where some I know will work better than rogaine. But if you have diffuse hair lose I would recommend starting with Rogaine/Minoxidil, provided you dont get side effects I would use it for at least 6 months to see if anything happens. Maybe combine it with a laser comb, theres lots on the market, I started off with the old hairmax that had the one diode in it at 4.5mw for power, i now
use a different one thats 20mw and has 9 diodes. Best price to get one would be ebay. Or i would even sell you my old one for a $200 + shipping threw pay pal or something. But i were you i would get hairmax's newest comb that has 9 laser. But as theres lots of laser combs out thre, do your research before you buy a different one. Ive seen some that use different types of leds and other classes or types of lasers, if the price seems to good to be true it is.

Also i would just go see a doctor, doesnt have to be a specialist, and get some blood work done, maybe you have a thyroid problem? *EDIT* Sorry you already had blood work done.

And if you dont see any results in 6-9 months with the rogaine and hand held laser maybe try a hair loss clinic that has the more powerful lasers, or can even get transplants as well. I would save the transplants as a last resort.

Now i am not a specialist but did a lot of schooling in biology and chemistry. And have been researching hair loss since i started losing my own hair many years ago. Hope I helped a little if you have any other questions let me know.

08-18-2010, 08:46 AM
sorry for the extreme delay, thank you for taking time to help.